Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


Pending liver biopsy results
avatar
victoria417 posted:
I discovered elevated liver enzymes during a routine doctor appt. my enzymes counts have increases to AST 634 ALT 845 and I am scared. My GI doctor suspects AIH. He is not willing to treat me without the biopsy results. However, every passing day I feel worse. The left knee is swollen, My body aches and urine is still very dark.

What is the quality of life with this disease ? Any information would be greatly appreciated.
Reply
 
avatar
oldtiff47 responded:
TRUST YOUR YOUR MD TO HELP YOU DOWN THIS PATH YOU HAVE BEEN GIVEN. KEEP US POSTED AS TO WHAT YOU FIND OUT PLEASE.

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
 
avatar
ehines7 responded:
Victoria....What is the Quality of life with Hep.-C I will say it can be like mine... I was told @ the outset I could live in_spite this for a-long time I was Diagnosed in 1986;For the rest of my life time any way... I have found a balance of as good a diet as you can I changed things and instead of frying(I live in the land of fry every thing:})Baking and grilling in the summer I was never much of an exercise person so you can guess there was none of that and rest....
(My rule is when Hungry/eat ;when tired/sleep)....
Over the yrs. I have had several Biopsies for me they became a way to gauge the progression of any damage to my liver...
When the body is out of balance you feel bad and I was so bad one day and a sharp health care Professional realized I needed fluid;sense then I always attempt to stay hydrated..
If you continue to feel bad go back and talk with your Physician... ask questions and tell him how you feel...
 
avatar
geogirl responded:
Make sure you seek out the BEST Hepatologist or GI with a side specialty of hepatology in your area. All Doc's are not created equal, as you prob. know. And know that EVERYONE'S Hepatitis takes a different course and symptoms. In part, that's why it so difficult to treat each individual patient, You definitely need to watch your weight and salt intake, as you may begin to retain fluid and think you are "just gaining weight". This symptom can really contribute to your tiredness and probably your very dark urine. I've posted quite a bit of info if you can scan to read my posts that might be helpful to you. I've been managing my Hep C for 45 yrs and have managed to double my liver's abilities to process correctly. As for getting Biopsies to "monitor your amt of liver damage" on any regular basis is crazy. A good GI can do that with regular blood draws and you can even calculate exactly how bad you are by calculating your MELD score. Save all of your Lab results to do this yourself. I'm 64 yrs old and had this since I was 19 yrs old. If you need further assistance or just a shoulder...post me here, Best Wishes for your improved health soon, Geogirl101
 
avatar
victoria417 replied to geogirl's response:
Thanks geogirl. I have been out of touch as the information and websites can be a bit overwhelming. Well, I have been diagnosis with Autoimmune hep. I am currently taking prednisone and azathioprine. I have horrible side effect to the prednisone. My LFT counts are down to ast 167 alt 297. the doctor is tapering the prednoise now. I'm not if I have the right doctor for my condition. I am in the process of switching. I have a pretty bad cold/sinus infection and. my gi doctor is reluctant to prescribe antibiotics because of the damage it will do to my liver. HOw do I calculate the MELD score? Apparently, my biopsy did not show any liver damage.
 
avatar
oldtiff47 replied to victoria417's response:
I DON'T KNOW HOW YOU WOULD HAVE A MELD SCORE WITH NO LIVER DAMAGE. SEE IF THIS WOULD HELP?

http://www.cpmc.org/advanced/liver/patients/topics/MELD.html

I HAVE A STAGE 4 LIVER AND HAVE BEEN ON ANTIBIOTICS OFTEN. BUT I NEED THEM. I DO NOT UNDERSTAND THAT??? FOR YOU? MAYBE BECAUSE OF SOME OF THE OTHER MEDS YOU ARE ON.
I KNOW NOTHING ABOUT AIH...SORRY

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!


Helpful Tips

Purisis, MILD Rash with severe itching TIPS
I am a Pegasys/Teleprivir patient. End of week one. I went to the hospital because I just could not take it anymore! The itching was out ... More
Was this Helpful?
3 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.